This question was answered on Tue 10, Aug 2010 06:40am by Dr Ashok Kumar

Getting a tattoo while on warfarin

    
Asked by sweep1 (Female; 28; Have factor v leiden, on warfarin for the rest of my life due to obtaining a bloodclot in my leg after my appendix was removed. ) on Mon 09, Aug 2010 03:58am

Hi there! my question is, can someone get a tattoo while using warfarin? I am thinking of getting one, nothing big, but want to know if there any health risks besides excessive bleeding, could a patient skip a dosage? would also like to know if you have to take your warfarin at the exact same time everyday? kind regards

Actions: | Forward |
Answer


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post
Answer by Dr Ashok Kumar  on Tue 10, Aug 2010 06:40am:

Hi. The aim of anticoagulant therapy with warfarin is to prevent thrombosis by decreasing the clotting ability of the blood. Dosage, as must have been in your case too, is determined by regular assessment of some parameters that help to tell the blood?s clotting status such as prothrombin time (PT), International Normalized Ratio (INR) or other suitable coagulation tests. So the warfarin therapy dosage and regimen for each person is a highly individualized treatment. Normally the dosage is maintained strictly so as not to cause the opposite unwanted effect that is bleeding. So, very minor surgical procedures which involve less risk of bleeding or insignificant bleeding can be undertaken. The risk will depend upon the body part (some have more blood supply and vascularity ) and the extent of tattooing. Also about missing a dose, since it is highly individualized treatment, you should consult your doctor before doing it on your own. Minor alterations in the dosage timing as you asked should not be bothersome but two doses should not come close to each other, so it is better to stick to fixed time for warfarin intake. Hope that helps. Take care.
Our doctors provide free answers to your questions. If you are happy with our services, please consider making a donation.
Click the button below to donate.


Please rate my answer (select the stars, no need to log in.)  

This question is open for comments.  Please share your opinion.

Comments


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post


 
What users are searching right now on Ask Doctor For Free:

©2011 - Ask Doctor For Free  |  All Rights Reserved
The site is not a replacement for professional medical opinion, examination, diagnosis or treatment. Always seek the advice of your medical doctor or other qualified health professional before starting any new treatment or making any changes to existing treatment. Do not delay seeking or disregard medical advice based on information written by any author on this site. No health questions and information on AskDoctorForFree is regulated or evaluated by the Food and Drug Administration and therefore the information should not be used to diagnose, treat, cure or prevent any disease without the supervision of a medical doctor. Posts made to these forums express the views and opinions of the author, and not the administrators, moderators, or editorial staff and hence AskDoctorForFree and its principals will accept no liabilities or responsibilities for the statements made.

Home | Terms & Conditions | Contact Us | Frequently Asked Questions | Disclaimer | Privacy Policy | Advertise with us
Stats